MAUDE Adverse Event Report: MEDTRONIC, INC TAIGA 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC TAIGA 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number TA6AL10
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Patient Problem/Medical Problem (2688); Device Embedded In Tissue or Plaque (3165)
Date of Event 09/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use a taiga 6f guide catheter to treat a mildly tortuous, moderately calcified lesion with chronic total occlusion in cass# 1-2 of the rca.There were no abnormalities reported in relation to anatomy.There was no damage noted to packaging.The device was removed from the packaging per ifu with no issues.The device was inspected with no issues.The device was prepped per ifu with no issues.Resistance was not encountered when advancing the device and excessive force was not used.It is reported that the tip of the device detached during delivery to the lesion.The dislodged fragment was then compressed by a stent in the right coronary artery and remains in the patient.No patient injury was reported.
 
Additional Manufacturer Narrative
Product analysis summary: the primary curve of the taiga catheter was kinked.The catheter was missing the white soft tip, of which approximately 2mm in length was torn off at the distal edge of the tip sleeve.The tip reportedly remains in the patient.If information is provided in the future, a supplemental report will be issued.

Brand Name
TAIGA 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key6908085
Report Number1220452-2017-00098
Device Sequence Number1111189
Product Code DQY
UDI-Device Identifier00613994830340
UDI-Public00613994830340
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K083422
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2018
Device Model NumberTA6AL10
Device Catalogue NumberTA6AL10
Device Lot Number0008411526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2017
Initial Date Received by Manufacturer 09/04/2017
Supplement Date Received by Manufacturer09/22/2017
Initial Report FDA Received Date10/02/2017
Supplement Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1220452-09-26-2017-001-R
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;